Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wasting, Potbelly and hip problems
Jun 22, 2008

Dr. Pierone I was diagnosed in 2006 and put on Atripla in October of 2006 my cd4 count at that time was 260 and VL was 876. Everything was going good and fine. In November of 2007 I started to see myself losing weight in my arms and shoulder and legs, also my face has some weight loss too and my belly has gotten bigger. I have also been having hip problems on both sides and they hurt and I dont understand why. My question is now that my cd4 count is 470 and VL undetectable is there any way to lose the belly fat that I have gotten, and to gain weight back in my face, and how can I stop having my hips hurt. I work out and I exercises but it doesnt help losing the belly weight. Atripla is the only Meds that I have ever been on. Thank you for your time

Response from Dr. Pierone

Hello and thanks for posting.

Atripla is generally well tolerated, but your different symptoms could certainly be due to medication-related side effects. One of the reasons to suspend antiretroviral therapy is to try and determine if new symptoms are produced by the medications. So if you were to discontinue Atripla and these problems reversed, then you would have the answer.

If you and your clinician are not comfortable with stopping the medication, then you will need to address the symptoms individually and try to come up with a diagnosis and treatment plan. Hip pain can be due to arthritis and on rare occasion, aseptic necrosis of the femoral head. An x-ray or MRI scan of the hips may help clinch a diagnosis. Increased belly fat may improve with diet and exercise, but this may worsen the thinning of your face and extremities.

However, if the problems are due to the Atripla then you will be masking the underlying cause.

I hope this information helps and best of luck!



Previous
facial swollen glands
Next
Gynecomastia starting in person with low body fat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement